geewiz Asked June 2011

It is normal for a parent to develop increased symptoms of sundowner's syndrome after adding a full-time caregiver?

Follow
Share

Parent is in independent living arrangement of a continuing care community. Past 6 months has had so many changes - - - and up and down confusion. After several falls and night wanderings, I brought in live in help. The helper started 48 hours ago. Both evenings, paprent was VERY confused and last night, didn't sleep at ALL.Previously, I didn't have reporting for all the time periods! Is this typical to have another big change after bringing in such help?

This question has been closed for answers. Ask a New Question.
2

Answers

Show:
ladee1 Jun 2011
You might try suggesting to the caregiver to be very very patient, if she isn't already, because this is a very trying time for the elder. They may not remember from moment to moment but they do "feel" something is different. I was fortunate to have already known my lady I lived in with, tho she never said my name, for some reason she was ease with me...and as Deefer suggested maybe a small add on to evening meds will help with this transition... You might also check for a UTI, the symptoms are very similar to Alz./dementia behavior...
Helpful Answer (0)
Report

deefer12 Jun 2011
Any kind of change in a routine can cause problems. When a person with dementia has a routine, changing it can cause much anxiety and confusion. You have to remember that they remember very little and any change is super confusing. Although you will have a few rough days, she should adjust with time.If she has anti anxiety meds, maybe an extra dose in the evening will help calm her down. Try to keep major changes to a minimum, and give it time to work itself out.
Helpful Answer (2)
Report

This question has been closed for answers. Ask a New Question.

Related
Articles

Related
Questions